Can I Stop Taking Chantix Without Decreasing Dosage As Am Having Side Effects That Makes Me Want To The MedicationUpdated
I have been taking Chantix for almost 6 weeks and not smoking for almost 5 weeks. My dreams are not nightmares, but are becoming more disarming and I don't want them anymore. Also, this past week, I started getting very agitated and angry, lashing out at my husband and even a stranger or two. I am aware of some of the horrific stories of long-term depression, etc. This is my second time with Chantix. The first time I did it the full 12 weeks, didn't smoke and got very depressed upon quitting Chantix and started smoking again. Depression went away. My doctor suggested only one month if I was not craving cigarettes, which I am not, and then wean mysel off the medication. I began three days ago going from 2 per day to 1 in the morning and a half at night. I am to the point now that I just want to stop at once. I have not taken a pill yet today and don't want to do so. Any thoughts?
Hello, Beagle girl! How are you doing?
If you crashed into depression, when stopping it before, you should follow your doctor's instructions and taper off of it, or it may happen again and such issues tend to worsen with each subsequent occurrence.
That's why someone with a medication allergy is told not to ever take it again, even if the reaction they suffered as mild. Thus, your doctor wanting to be cautious, even if you've only been taking it for a short period of time.
Is there anything else I can help with?
Very similar story for me too. I would wean at least a day or two taking half. Then be done but have xantx available. Huge suicidal rates from this. It messes with your head. It's nuts!!
I don't have any professional knowledge to offer you. But I saw your post and wanted to respond. I'd say check with your doctor about how quickly (and safely) you can get off this med. My husband took Chantix for just a few months back in the summer of 2008. It was the most trying and difficult time of our 18 years of marriage. He became hostile, aggressive and just plain nasty. Even now, NINE years later he is not the same man as prior to Chantix. While the extremes he experienced in taking the drug have subsided, he is more easily agitated and aggressive than BEFORE he took the drug. I've only known 4 people who have used Chantix but they all experienced the same ill effects with one contemplating suicide. My advice: speak with your dr and get off Chantix as quickly and safely as possible. Good luck to you!
Re: JennG (# 3)
I've been taking Chantix for a month and I don't have any of these issues everyone else does. The only problem I've had are vivid dreams but not even nightmares. I'm not sure if they've changed the drug or if it's just not as bad for some as others but it definitely hasn't made me crazy. I am ready to use less though and I came here to see if you could break them in half. It looks like it will be okay so that is what I'm going to do.
Never just quit medication like Chantix unless under strict monitoring by your doctor. You are very likely to either smoke again or go back on Chantix. Worse, withdrawal is very hard on the body. See your doctor again before quitting "cold turkey".
Yes you can. I took it for the same length of time and did not reduce the dosage, never had any problems and five years later still don't smoke.
if it is dangerous to completely stop taking 2mg of coversyl because of side effects.it is my first time ever to take hi...2 REPLIES
I am on methadone maintenance & I am taiking chantix to quit smoking. When I first take the chantix in the a.m. I am...7 REPLIES
I've taken Contrave for a week, Can I stop taking it with? Well there be any side effects from stopping with out gra...13 REPLIES
My father is taking both of these tablets and has no energy he says his head feels very "wooly" He has allsorts ...1 REPLY
I have been on Fiorinal w Codeine and Fioricet as well as Valium for Sleep. I have 3 herniated disks in my back, Scloroi...34 REPLIES
Iv took pain for years.now i want quit how long does the side effects last? ## Hello, Dave! How are you? Tapering off of...6 REPLIES
I started Norvasc, 5 mg, on 12/29. I was switched from Lisinopril, because I was experiencing angioedema, a common side ...2 REPLIES
I have been on Contrave for 4 weeks now. The previous weeks I had no side effects. Now all of a sudden I have severe nau...2 REPLIES
want to start chantix but i am taking meloxicam is there an issue with taking both. I have several days left to take the...2 REPLIES
Hi mommy's, i would like to asked. If side effect lang ba ito ng pagstop ko gumamit ng althea pills or am i really p...1 REPLY